Packing of one-dimensional bins with contiguous selection of identical items: An exact method of optimal solution

M. A. Mesyagutov, E. A. Mukhacheva, G. N. Belov, G. Scheithauer

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)


Consideration was given to the one-dimensional bin packing problem under the conditions for heterogeneity of the items put into bins and contiguity of choosing identical items for the next bin. The branch-and-bound method using the "next fit" principle and the "linear programming" method were proposed to solve it. The problem and its solution may be used to construct an improved lower bound in the problem of two-dimensional packing.

Original languageEnglish
Pages (from-to)141-159
Number of pages19
JournalAutomation and Remote Control
Issue number1
Publication statusPublished - 2011
Externally publishedYes

Cite this